On the asymptotic solution of a wave damping problem arising in lnhomogeneous media

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)327-340
Journal / PublicationApplicable Analysis
Issue number3-4
Publication statusPublished - Apr 1996


In studying a wave damping problem in inhomogeneous media, the following equation arises: (Formula presented.) This paper considers the asymptotic solution of the above equation for large complex values of u which is uniformly valid in x. Attention is focused on the solution which tends to zero as x tends to infinity and for values of u in the half plane Re(u) >0. The results obtained are simply expressed in terms of the Macdonald type Bessel function Ku(x). Our method utilizes a relation between two types of the modified Bessel functions and a uniform asymptotic formula for Ku(x), and depends for its success on a novel method to obtain the uniform bounds for the Green function that arises in the reformulated integral equation. 

Research Area(s)

  • wave damping, asymptotic solution

Bibliographic Note

Publication information for this record has been verified with the author(s) concerned.